Alert archive / Texas / River Flood Warnings in 2009
River Flood Warning 16, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Sep 12, 2009, 7:41 PM CDT for Frio County, Texas. It took effect at Sep 12, 2009, 8:54 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2009, 7:41 PM CDT (00:41 UTC)
- In effect from
- Sep 12, 2009, 8:54 PM CDT
- Expired
- Sep 13, 2009, 3:16 AM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
County Frio County, TX
The radar
The Laughlin AFB radar (KDFX), 122 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Frio River near Derby (DBYT2). The gauge peaked at 5.93 ft at Sep 12, 2009, 10:00 PM CDT.
- Action stage
- 6 ft
- Minor stage
- 6 ft
- Moderate stage
- 7 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08205500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KEWX 130041
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
741 PM CDT SAT SEP 12 2009
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
FRIO RIVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE
FORECAST FOR THE NEXT 6-12 HOURS.
&&
TXC163-131841-
/O.NEW.KEWX.FL.W.0016.090913T0154Z-090914T1200Z/
/DBYT2.1.ER.090913T0154Z.090913T0600Z.090914T0000Z.NO/
741 PM CDT SAT SEP 12 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR
THE FRIO RIVER NEAR DERBY.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:30 PM SATURDAY THE STAGE WAS 5.6 FEET.
* MINOR FLOODING IS FORECASTED.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR
7 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY
TOMORROW EVENING.
* IMPACT...AT 7.0 FEET...MODERATE LOWLAND FLOODING CLOSES FM 1581 NEAR DERBY.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME SUN MON TUE WED THU
DERBY 6 6 5.6 SAT 06 PM 6.7 4.9 2.5 2.1 2.0
$$1 follow-up statement
000
WGUS84 KEWX 130816
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
316 AM CDT SUN SEP 13 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...
FRIO RIVER NEAR DERBY AFFECTING FRIO COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 6-12 HOURS.
&&
TXC163-130846-
/O.CAN.KEWX.FL.W.0016.000000T0000Z-090914T1200Z/
/DBYT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
316 AM CDT SUN SEP 13 2009
THE FLOOD WARNING IS CANCELLED FOR
THE FRIO RIVER NEAR DERBY.
* AT 2:30 AM SUNDAY THE STAGE WAS 5.0 FEET.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 5.9 FEET.
THE RIVER WILL FALL TO 2.8 FEET BY EARLY MONDAY MORNING.
THIS IS THE LAST FORECAST.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME MON TUE WED THU FRI
DERBY 6 6 5.0 SUN 02 AM 2.8 2.2 2.0 2.0
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 12, 7:19 PM CDT, 22 minutes earlier.
Area forecast discussion, Sep 12, 7:19 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 719 PM CDT SAT SEP 12 2009 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... NUMEROUS SHOWERS CONTINUE TO ROTATE AROUND THE CENTER OF THE UPPER LOW OVER AUS, AS THE LOW SLOWLY DRIFTS EAST. DRY AIR WILL CREEP INTO THE DRT AREA AND MODIFY WHILE REACHING THE SAT/SSF AREAS THIS EVENING. ABUNDANT MOISTURE WILL ROTATE AROUND THE LOW AND SUPPORT AT LEAST A BRIEF PERIOD OF OVERNIGHT LOW CLOUDS IN THESE AREAS...BUT WITH SOME FLUCTUATIONS AND UNCERTAINTY EXPECTED WITH THE DRY AIR. MORE CERTAIN IS THAT ABUNDANT LOW CLOUDS AND POSSIBLY DENSE FOG WILL AFFECT THE AUS AREA TONIGHT. SHORTWAVE ENERGY CONTINUES TO FEED INTO THE LOW PRESSURE SYSTEM FROM THE WEST WHICH COULD SUPPORT RAIN SHOWERS AT ANY TIME. WITH HIGH UNCERTAINTY ON TIMING, FORECAST TRENDS IN THE TAF ARE A BIT CONSERVATIVE FOR NOW WILL PROBABLY INCREASE RAIN TRENDS IN FUTURE UPDATES AFTER MONITORING THE EVENING RAINFALL PATTERN AND 00Z MODEL DATA. && .PREV DISCUSSION... /ISSUED 218 PM CDT SAT SEP 12 2009/ DISCUSSION... SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BEGIN TO DIMINISH THIS EVENING AS AFTERNOON HEATING WANES. COULD SEE SOME FAIRLY HEAVY CONVECTION ALONG THE ESCARPMENT RIGHT UP TO AROUND SUNSET. WILL LET CURRENT FLASH FLOOD WATCH EXPIRE AT 7 PM. THE UPPER LOW CENTER CURRENTLY NEAR LLANO WILL MIGRATE SLOWLY NORTHWEST INTO THE BIG COUNTRY OF WEST CENTRAL TEXAS SUNDAY..WHILE IMPULSES ON THE BACKSIDE OF THE LOW KEEP IT FROM FILLING (WEAKENING) AND PULLING NORTH. THUS..ANOTHER ROUND OF DAYTIME SHOWERS AND STORMS SUNDAY..BUT PROBABLY NOT AS HEAVY DUE TO A LOSS OF LOW LEVEL UPSLOPE FLOW ALONG THE ESCARPMENT. THE UPPER TROUGH WILL BEGIN TO FILL AND SHIFT EAST ON MONDAY WITH RAIN CHANCES DIMINISHING FROM THE WEST. DRIER AND STABLE NORTH TO NORTHWEST FLOW ALOFT WILL DOMINATE THE REGION TUESDAY THROUGH THURSDAY WITH WARM AFTERNOONS AND COOL NIGHTS. BY FRIDAY A WEAK RIDGE WILL BUILD ALOFT WITH PACIFIC MOISTURE STARTING TO BE TAPPED. GULF MOISTURE HOWEVER WILL BE LIMITED AS A WEAK SURFACE RIDGE OF HIGH PRESSURE DOMINATES SOUTH TEXAS AND THE WESTERN GULF THROUGH NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 70 82 68 83 66 / 70 60 20 20 10 AUSTIN BERGSTROM INTL AIRPORT 70 85 69 86 64 / 70 60 20 20 10 NEW BRAUNFELS MUNI AIRPORT 69 84 68 85 65 / 60 40 20 20 10 BURNET MUNI AIRPORT 67 79 65 79 64 / 70 60 20 20 10 DEL RIO INTL AIRPORT 69 89 70 91 67 / 20 20 - - - GEORGETOWN MUNI AIRPORT 69 80 66 81 65 / 70 60 20 20 10 HONDO MUNI AIRPORT 67 87 67 85 64 / 50 30 - 10 10 SAN MARCOS MUNI AIRPORT 68 84 67 84 65 / 70 50 20 20 10 LA GRANGE - FAYETTE REGIONAL 70 84 72 85 67 / 60 60 20 30 10 SAN ANTONIO INTL AIRPORT 69 85 69 86 67 / 60 40 20 10 10 STINSON MUNI AIRPORT 71 86 70 86 67 / 50 40 - 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA... LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...WILSON. && 11/18
Hazardous weather outlook, Sep 12, 3:38 AM CDT, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 338 AM CDT SAT SEP 12 2009 TXZ183-184-202-217-218-228-131000- VAL VERDE-EDWARDS-KINNEY-MAVERICK-ZAVALA-DIMMIT- 338 AM CDT SAT SEP 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... DEEP TROPICAL MOISTURE AND A SLOW MOVING UPPER LOW WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS INTO THIS EVENING. LOCALLY HEAVY RAIN CAN BE EXPECTED WITH ISOLATED RAINFALL TOTALS OF 2 TO 3 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ171>173-185>194-203>209-219>225-131000- LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL- BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA- 338 AM CDT SAT SEP 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM THIS EVENING. DEEP TROPICAL MOISTURE AND A SLOW MOVING UPPER LOW WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. HEAVY RAIN WILL CAB BE EXPECTED WITH TOTALS OF 3 TO 5 INCHES OR MORE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED SHOWERS AND THUNDERSTORMS SUNDAY WILL PRODUCE LOCALLY HEAVY RAINFALL OF 2 TO 3 INCHES. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Sep 12, 3:29 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
329 PM CDT SAT SEP 12 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0310 PM FLOOD 1 S AUSTIN 30.26N 97.74W
09/12/2009 TRAVIS TX BROADCAST MEDIA
HIGH WATER IS FLOWING OVER A BRIDGE NEAR THE WOODVIEW
MOBILEHOME PARK ON OLTORF STREET IN AUSTIN.
&&
EVENT NUMBER EWX0900085
MCDONALDLocal storm report, Sep 12, 3:34 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
334 PM CDT SAT SEP 12 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0328 PM FLASH FLOOD FLORENCE 30.84N 97.80W
09/12/2009 WILLIAMSON TX TRAINED SPOTTER
HIGH WATER REPORTED IN FLORENCE.
&&
EVENT NUMBER EWX0900086
CJMLocal storm report, Sep 12, 3:37 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
337 PM CDT SAT SEP 12 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0328 PM FLOOD N FLORENCE 30.84N 97.79W
09/12/2009 WILLIAMSON TX STORM CHASER
WATER IS FLOWING OVER COUNTRY ROAD 226 IN FLORENCE.
&&
CORRECTED REMARKS
EVENT NUMBER EWX0900087
MCDONALDLocal storm report, Sep 12, 3:38 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
338 PM CDT SAT SEP 12 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0336 PM FLASH FLOOD 6 SSW JOLLYVILLE 30.37N 97.78W
09/12/2009 TRAVIS TX OTHER FEDERAL
BULL CREEK PARK IS FLOODING.
&&
EVENT NUMBER EWX0900088
CJMLocal storm report, Sep 12, 3:54 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
354 PM CDT SAT SEP 12 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0352 PM FLOOD 5 NW GEORGETOWN 30.70N 97.75W
09/12/2009 WILLIAMSON TX OTHER FEDERAL
BERRY CREEK UPSTREAM OF IH35 NEAR GEORGETOWN IS NOW IN
FLOOD.
&&
EVENT NUMBER EWX0900089
MCDONALDLocal storm report, Sep 12, 5:28 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
528 PM CDT SAT SEP 12 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 5 E KYLE 29.99N 97.79W
09/12/2009 M3.00 INCH HAYS TX STORM CHASER
3 INCHES IN 3 HOURS AND 4.75 INCHES SINCE 4AM.
&&
EVENT NUMBER EWX0900090
MCDONALDThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 8:00 PM CDT | Flash Flood Watch | EWX | Bastrop, Bexar, Blanco, Burnet, Caldwell, Comal and 15 more | 19 hr |
| Sep 12, 8:12 PM CDT | Areal Flood Advisory | EWX | Fayette, Lavaca | 3 hr |
| Sep 12, 8:36 PM CDT | Flash Flood Warning | EWX | Fayette, Lavaca | 3 hr |
| Sep 12, 9:37 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Sep 12, 10:12 PM CDT | Areal Flood Advisory | EWX | Atascosa | 2 hr |
| Sep 12, 11:30 PM CDT | Flash Flood Warning | EWX | Lavaca | 4 hr |
| Sep 13, 1:12 AM CDT | Flash Flood Warning | EWX | Lee | 7 hr |
Nearby
River Flood Warnings in Texas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.